MAUDE Adverse Event Report: GYRUS ACMI, INC SMART STAPES PISTON .5 X 4.50 MM; POLYETHYLENE CRANIOFACIAL TISSUE RECONSTRUCTIVE MATERIAL

GYRUS ACMI, INC SMART STAPES PISTON .5 X 4.50 MM; POLYETHYLENE CRANIOFACIAL TISSUE RECONSTRUCTIVE MATERIAL
Model Number 70145923
Medical Device Problem Code Migration (4003)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 03/14/2022
Type of Reportable Event Serious Injury
Event or Problem Description
The customer reported to olympus the implant fell out of 'the window.' the patient went to his physician after having increased pressure when shoveling snow.The piston was displaced.It is unclear if the patient was harmed or injured by the displaced implant.The indication for the implant is unknown.The original implant date was (b)(6) 2021.It is unknown if there were any issues during implantation or if the implant was securely placed.There was no difficulty removing the implant.
 
Additional Manufacturer Narrative
The suspect device has not been returned to olympus for evaluation.The investigation is in process.Once the investigation has been completed, a supplemental report will be submitted with device evaluation results.
 
Additional Manufacturer Narrative
This supplemental report is being submitted to provide the results of the legal manufacturer¿s investigation and the results of the device history records (dhr) review.The olympus service center evaluated the returned device and identified the following: part was not returned in original packaging, the device was returned in closed specimen cup with solution.The device was noted for the nitinol wire and fluoroplastic anchor being in tacked.The loop on the nitinol wire was present but the wire shaft is bent.The wire shaft should be straight leading into the fluoroplastic.There is no color difference in material, the nitinol wire is grey in color and the fluoroplastic is white in color.The reported failure could have occurred when connecting the hook around the bone (incus) and securing the fluoroplastic end to the open window.The nitinol wire could have bent in the process.The dhr for this device were reviewed and all records indicated the product was manufactured according to all applicable procedures and met final product release criteria.No abnormalities were found.A definitive root cause was not identified.Based on the available information, the legal manufacturer determined the probable cause of the failure is likely due to transportation or customer use.Per instructions for use: the shape-memory properties of the nitinol are designed to aid the surgeon in the crimping of the wire loops around the incus or malleus.In most cases, further crimping will not be necessary, however, the surgeon should always check the wire loops to determine if additional manual adjustment (tightening or loosening) of the crimp should be made.Olympus will continue to monitor field performance for this device.

Brand Name
SMART STAPES PISTON .5 X 4.50 MM
Common Device Name
POLYETHYLENE CRANIOFACIAL TISSUE RECONSTRUCTIVE MATERIAL
Manufacturer (Section D)
GYRUS ACMI, INC
136 turnpike road
southborough MA 01772
Manufacturer Contact
brian motter
2925 appling rd
bartlett, TN 38133
4848965250
MDR Report Key14575425
Report Number1037007-2022-00008
Device Sequence Number12290588
Product Code ETB
UDI-Device Identifier00821925023697
UDI-Public00821925023697
Combination Product (Y/N)N
Initial Reporter CountrySZ
PMA/510(K) Number
K003214
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 08/30/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number70145923
Device Lot NumberPR867175
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/14/2022
Supplement Date Received by Manufacturer08/03/2022
Initial Report FDA Received Date06/02/2022
Supplement Report FDA Received Date08/30/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other; Required Intervention;
Patient SexMale